MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5520-B-600
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The surgeon opened the sterile package containing the triathlon tibial component and noticed, while still in the plastic tray, that there was a small amount of very fine debris on the component.He was unhappy to use the component and asked for another one.He then noticed the second component also had the same small fine debris on it.It was a different batch number.This time he washed the component with betadine and implanted it.It was noticed as the surgeon opened the sterile packaging, but had not yet picked the component up.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon baseplate was reported.The event was confirmed by visual inspection.Device evaluation and results:the inner blister without its tyvek lid was returned in a biohazard bag.One baseplate was returned in the inner blister for analysis.There is evidence of scuffing on the inner blister.The inferior surface of the baseplate has white debris on the keel.No outer blister or unit carton was returned for analysis.Medical records received and evaluation: not performed as the event relates to a packaging issue.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events reported for the lot referenced.The material analysis report (mar) indicated that characterisation of baseplate component confirmed white particles on the tip of the keel area.Characterisation using stero microscopy and infrared spectroscopy confirmed particles as debris from petg inner blister tray.Particles potential originated from mechanical abrasion between baseplate component and inner blister tray.The exact cause of the event could not be determined because insufficient information was provided.Further information such as all packaging return including the outer blister and unit carton is required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6778732
Report Number0002249697-2017-02429
Device Sequence Number13682910
Product Code MBH
UDI-Device Identifier07613327050349
UDI-Public07613327050349
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Catalogue Number5520-B-600
Device Lot NumberB222R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight91